Mathematical Notes

, Volume 71, Issue 1–2, pp 217–229 | Cite as

Asymptotics of the Roots of Bernstein Polynomials Used in the Construction of Modified Daubechies Wavelets

  • I. Ya. Novikov


This paper is devoted to the study of the asymptotics of roots of a sequence of Bernstein polynomials approximating a piecewise linear function. This sequence arises in the construction of modified compactly supported wavelets that, in contrast to classical Daubechies wavelets, preserve localization with the growth of smoothness. It is proved that the limiting curve for roots is the boundary of the domain of convergence of the Bernstein polynomials on the complex plane.

Bernstein polynomials Daubechies wavelets Riesz lemma scaling function incomplete beta-function 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    I. Daubechies, “Orthonormal basis of compactly supported wavelets,” Comm. Pure Appl. Math., 46 (1988), 909–996.Google Scholar
  2. 2.
    C. K. Chui and J. Wang, High-Order Orthonormal Scaling Functions and Wavelets Give Poor Time-Frequency Localization, CAT Report # 322, 1994, pp. 1–24.Google Scholar
  3. 3.
    I. Ya. Novikov, “Modified Daubechies wavelets preserving localization with the growth of smoothness,” East J. Appr., 1 (1995), no. 3, 341–348.Google Scholar
  4. 4.
    I. Ya. Novikov, “Constants of indeterminacy for modified Daubechies wavelets,” Izv. Tul′skogo Gos. Univ., Ser. Mat. Mekh. Informatika, vol. 4, no. 1, 107–111, 1998.Google Scholar
  5. 5.
    S. Bernshtein, “Demonstration de theoréme de Weierstrass fondée sur le calcul des probabilités,” Soobshchenie Kharkov Mat. Obshchestva. Ser. 2, 13 (1912–1913), no. 1, 1–2.Google Scholar
  6. 6.
    G. Pólya and G. Szegö, Aufgaben und Lehrsätze aus der Analysis, 3d ed., Springer-Verlag, Berlin-Göttingen-Heidelberg-New York, 1964.Google Scholar
  7. 7.
    J. Shen and G. Strang, “Asymptotics of Daubechies filters, scaling functions and wavelets,” Applied and Comp. Harm. Analysis, 5 (1998), 312–331.Google Scholar
  8. 8.
    D. Kateb and P. G. Lemarie-Rieusset, The Phase of the Daubechies Filters, Preprint 62, Universit´e de Paris-Sud Mathématiques, 1994, pp. 1–42.Google Scholar
  9. 9.
    J. Shen and G. Strang, The Zeros of the Daubechies Polynomials, Preprint, Massachusetts Institute of Technology, 1995, pp. 1–12.Google Scholar
  10. 10.
    N. M. Temme, Asymptotics and Numerics of Zeros of Polynomials that Are Related to Daubechies Wavelets, Preprint AM-R9613, Centrum voor Wiskunde en Informatica, 1996, pp. 1–12.Google Scholar
  11. 11.
    R. Jentzsch, Untersuchungen zur Theorie der Folgen analytischer Funktionen, Inaug.-Diss, Berlin, 1914.Google Scholar
  12. 12.
    L. V. Kantorovich, “On the convergence of a sequence of Bernstein polynomials outside the main interval,” Izv. Akad. Nauk SSSR, (1931), 1103–1115.Google Scholar
  13. 13.
    N. M. Temme, “Asymptotic inversion of the incomplete beta-function,” J. Comp. Appl. Math., 41 (1992), 145–157.Google Scholar

Copyright information

© Plenum Publishing Corporation 2002

Authors and Affiliations

  • I. Ya. Novikov
    • 1
  1. 1.Voronezh State UniversityRussia

Personalised recommendations